Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 119, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Jul 12, 2007, 4:54 PM CDT for Dawson County, Nebraska. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 12, 2007, 4:54 PM CDT (21:54 UTC)
- Expired
- Jul 12, 2007, 5:30 PM CDT
- In force
- 36 min
- Issued by
- NWS Hastings, NE
- Area
- Counties, with a storm outline in the text
County Dawson County, NE
The radar
The Grand Island radar (KUEX), 131 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 12, 2:03 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.9 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 213 J/kg
- Mixed-layer CIN
- -205 J/kg
- Mixed-layer LCL
- 1092 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 2:25 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Jul 12, 2:25 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 225 PM CDT THU JUL 12 2007 .SHORT TERM...MAIN PROBLEM FOR THIS FORECAST WILL BE THE CHANCE OF THUNDERSTORMS TONIGHT. THUNDERSTORMS HAVE DEVELOPED ACROSS NORTH CENTRAL AND NORTHEAST NEBRASKA ALONG A SLOW MOVING FRONTAL BOUNDARY. THE SHORT TERM MODELS HAVE STRUGGLED IN HANDLING THIS FRONT...AND IN FACT YESTERDAY AT THIS TIME THEY SUGGESTED IT WOULD HAVE ALREADY PUSHED WELL SOUTH OF THE FORECAST AREA INTO KANSAS BY THIS AFTERNOON. OVERALL CONFIDENCE IN HOW FAST THE BOUNDARY WILL PUSH SOUTH IS NOT VERY HIGH...AND WILL SLOW DOWN ITS PROGRESSION IN THIS SET OF GRIDS. THIS WILL BRING A CHANCE OF THUNDERSTORMS TO MUCH OF THE FORECAST AREA THIS EVENING...WHICH WILL SPREAD SOUTH WITH TIME TONIGHT. WILL CONFINE POPS TO THE SOUTHERN THIRD AFTER MIDNIGHT AS THE BOUNDARY SINKS SOUTH AND WEAKENS..BUT AGAIN OVERALL CONFIDENCE IN THAT TIMING IS NOT VERY HIGH. A FEW SEVERE STORMS APPEAR LIKELY THIS AFTERNOON AND EVENING WITH MLCAPES OF 1000-1500 J/KG AND 0-6 KM SHEAR VALUES OF 35-40 KTS NEAR THE FRONTAL BOUNDARY. HAVE GONE DRY ON FRIDAY WITH THE INFLUENCE OF SURFACE HIGH PRESSURE TAKING OVER. THE CAVEAT TO THAT IS IF THE FRONTAL BOUNDARY DOES NOT SHIFT FAR ENOUGH SOUTH OR WASH OUT SOON ENOUGH...A FEW SHOWERS OR STORMS COULD TRY TO LINGER ACROSS NORTH CENTRAL KANSAS. ANOTHER FRONT APPROACHES LATE FRIDAY NIGHT...BUT WILL HOLD OFF ON POPS FOR NOW WITH THE BETTER CHANCES COMING ON SATURDAY. .LONG TERM...SATURDAY MORNING THROUGH THURSDAY. LONG RANGE CONCERN WILL BE SLIGHT CHANCE OF TSTMS SATURDAY AND THEN DEGREE OF WARMUP DURING THE REST OF THE EXTENDED. WILL KEEP THIS SHORT AS THUNDERSTORMS POPPING JUST TO THE NORTH OF OUR CWA EARLY THIS AFTERNOON. MODELS BRING ANOTHER SURFACE FRONT SOUTH THROUGH THE CWA ON SATURDAY. GIVEN ACTIVITY ASSOCIATED WITH PAST COUPLE OF FRONTAL PASSAGES...THINK IT IS PRUDENT TO INSERT SLIGHT CHANCE OF RAIN. TIMING IS A BIT OF A QUESTION. BOTH NAM AND GFS PUSH FRONT INTO SOUTHERN CWA BY SAT AFTERNOON AND THEN SLOW IT DOWN. BUT THEY SHOWED SIMILAR MOVEMENT WITH CURRENT FRONT AND IT HAS SLOWED DOWN QUITE A BIT TODAY IN COMPARISON TO YESTERDAYS SOLUTION. OTHERWISE THE GFS AND ECMWF IN AGREEMENT WITH BUILDING A RIDGE BACK INTO THE CENTRAL PLAINS FOR NEXT WEEK WHICH SHOULD BOOST OUR TEMPS WELL INTO THE 90S AND KEEP US MAINLY DRY. && .AVIATION...VFR CONDITIONS ARE EXPECTED AT THE KGRI TERMINAL THROUGHOUT THE FORECAST PERIOD. A WIND SHIFT FROM THE SOUTH TO MORE OF A NORTHWESTERLY DIRECTION IS ANTICIPATED LATER THIS AFTERNOON. A MID LEVEL DECK IS EXPECTED BY LATE AFTERNOON OR EARLY EVENING WITH BASES AT 4000 FT AGL. THERE IS ALSO A CHANCE FOR THUNDERSTORMS OVER THE AREA BETWEEN 20Z AND 23Z. LOW CLOUDS ARE EXPECTED TO THE WEST OF KGRI EARLY FRIDAY MORNING...WITH A SLIGHT RISK OF STRATUS WORKING ITS WAY INTO THE KGRI TERMINAL AFTER 09Z. AT THIS TIME HOWEVER CONTINUE TO THINK ANY AREAS OF STRATUS WILL REMAIN TO THE WEST OF KGRI AND AS A RESULT...KEPT THE GOING FORECAST WITH VISIBILITIES ONLY FALLING TO 5SM PRIOR TO SUNRISE FRIDAY. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && SHORT TERM...KING LONG TERM...EWALD AVIATION...BRYANT
Hazardous weather outlook, Jul 12, 11:51 AM CDT, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 1151 AM CDT THU JUL 12 2007 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 131200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 1151 AM CDT THU JUL 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON ACROSS THE ENTIRE OUTLOOK AREA. THE SEVERE WEATHER THREAT WILL THEN SHIFT SOUTH INTO NORTH CENTRAL KANSAS THIS EVENING. THE PRIMARY HAZARDS ARE EXPECTED TO BE HAIL UP TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Special weather statement, Jul 12, 2:37 PM CDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 237 PM CDT THU JUL 12 2007 NEZ040-122015- GREELEY- 237 PM CDT THU JUL 12 2007 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR GREELEY COUNTY... AT 234 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ERICSON...OR 22 MILES NORTHEAST OF ORD...AND MOVING SOUTHEAST AT 25 MPH. * THE THUNDERSTORM WILL BE NEAR... SPALDING BY 305 PM CDT DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BRYANT
Special weather statement, Jul 12, 2:44 PM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 244 PM CDT THU JUL 12 2007 NEZ041-122015- NANCE- 244 PM CDT THU JUL 12 2007 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR EASTERN NANCE COUNTY... AT 242 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GENOA...OR 20 MILES WEST OF COLUMBUS...AND MOVING SOUTHEAST AT 25 MPH. * THE THUNDERSTORM WILL BE NEAR... RURAL EASTERN NANCE COUNTY BY 250 PM CDT DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BRYANT
Special weather statement, Jul 12, 3:21 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 321 PM CDT THU JUL 12 2007 NEZ041-048-049-122045- MERRICK-NANCE-POLK- 321 PM CDT THU JUL 12 2007 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR MERRICK...NANCE AND POLK COUNTIES... AT 320 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM RISING CITY TO SILVER CREEK TO 6 MILES WEST OF FULLERTON...AND MOVING SOUTHEAST AT 25 MPH. * THUNDERSTORMS WILL BE NEAR... SHELBY BY 340 PM CDT DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. BRYANT
Special weather statement, Jul 12, 4:05 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 405 PM CDT THU JUL 12 2007 NEZ048-049-063-064-122130- HAMILTON-MERRICK-POLK-YORK- 405 PM CDT THU JUL 12 2007 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR HAMILTON...MERRICK...POLK AND YORK COUNTIES... AT 402 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GRESHAM TO 5 MILES SOUTHWEST OF POLK TO 6 MILES EAST OF ST. PAUL...AND MOVING SOUTH AT 25 MPH. * THUNDERSTORMS WILL BE NEAR... MARQUETTE BY 415 PM CDT WACO BY 420 PM CDT YORK BY 425 PM CDT HAMPTON BY 430 PM CDT DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. BRYANT
Special weather statement, Jul 12, 4:35 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 435 PM CDT THU JUL 12 2007 NEZ060-061-122215- BUFFALO-DAWSON- 435 PM CDT THU JUL 12 2007 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR NORTHWESTERN BUFFALO AND NORTHEASTERN DAWSON COUNTIES... AT 431 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTHEAST OF EDDYVILLE...OR 26 MILES NORTH OF LEXINGTON...AND MOVING SOUTHEAST AT 30 MPH. * THE THUNDERSTORM WILL BE NEAR... SUMNER BY 450 PM CDT MILLER BY 455 PM CDT PLEASANTON BY 505 PM CDT AMHERST BY 510 PM CDT DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. BRYANT
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 3:35 PM CDT | Severe Thunderstorm Warning | GID | Polk | 25 min |
| Jul 12, 6:37 PM CDT | Severe Thunderstorm Warning | GID | Gosper | 53 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.